Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 1, NWS Charleston, WV

January 22, 2018Gallia County, Lawrence County, Ohio; Boyd County, Carter County, Greenup County, Kentucky; Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jan 22, 2018, 11:49 PM EST for Gallia County, Lawrence County, Ohio; Boyd County, Carter County, Greenup County, Kentucky; Wayne County, West Virginia. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2018, 11:49 PM EST (04:49 UTC)
Expired
Jan 23, 2018, 12:15 AM EST
In force
26 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Gallia County, OH, Lawrence County, OH, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 11:51 PM ESTHAIL 0.52 Wnw Cannonsburg, KY
Jan 22, 11:53 PM ESTTSTM WND DMG2 Sse Ashland, KYTREE LIMB DOWN ON VALLEY VIEW DRIVE, TIME ESTIMATED FROM RADAR
Jan 23, 12:10 AM ESTTSTM WND DMG7 Wnw Athalia, OHTREE DOWN ALONG CR-2

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WUUS51 KRLX 230449
SVRRLX
KYC019-043-089-OHC053-087-WVC099-230515-
/O.NEW.KRLX.SV.W.0001.180123T0449Z-180123T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1149 PM EST MON JAN 22 2018

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Boyd County in northeastern Kentucky...
  Southeastern Greenup County in northeastern Kentucky...
  East central Carter County in northeastern Kentucky...
  South central Gallia County in southeastern Ohio...
  Southern Lawrence County in southeastern Ohio...
  Northwestern Wayne County in western West Virginia...

* Until 1215 AM EST

* At 1149 PM EST, severe thunderstorms were located along a line
  extending from Ironton to near Rush, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Cannonsburg,
  Lake Vesuvius, Kenova, Catlettsburg, Ceredo, Princess, Coalton,
  Naples, Rush, Flatwoods, South Point, Russell, Raceland,
  Worthington and Burlington.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 64 in Kentucky between mile markers 180 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3855 8276 3876 8236 3844 8239 3841 8251
      3840 8249 3824 8284
TIME...MOT...LOC 0449Z 230DEG 61KT 3856 8268 3832 8275 

HAIL...1.00IN
WIND...60MPH
 
$$

30
2 follow-up statements
918 
WWUS51 KRLX 230500
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1200 AM EST TUE JAN 23 2018

KYC043-089-230509-
/O.CAN.KRLX.SV.W.0001.000000T0000Z-180123T0515Z/
Greenup KY-Carter KY-
1200 AM EST TUE JAN 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP AND EAST
CENTRAL CARTER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3860 8266 3876 8236 3844 8239 3841 8251
      3840 8249 3832 8266
TIME...MOT...LOC 0459Z 239DEG 55KT 3861 8260 3850 8254 3841 8260 

$$

KYC019-OHC053-087-WVC099-230515-
/O.CON.KRLX.SV.W.0001.000000T0000Z-180123T0515Z/
Boyd KY-Gallia OH-Lawrence OH-Wayne WV-
1200 AM EST TUE JAN 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR NORTHEASTERN BOYD...SOUTH CENTRAL GALLIA...SOUTHEASTERN LAWRENCE
AND NORTHWESTERN WAYNE COUNTIES...

At 1159 PM EST, severe thunderstorms were located along a line
extending from Lake Vesuvius to near Coal Grove to Catlettsburg,
moving northeast at 65 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Lake Vesuvius,
Kenova, Catlettsburg, Ceredo, South Point, Burlington, Aid and
Scottown.

# 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 64 in Kentucky between mile markers 188 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3860 8266 3876 8236 3844 8239 3841 8251
      3840 8249 3832 8266
TIME...MOT...LOC 0459Z 239DEG 55KT 3861 8260 3850 8254 3841 8260 

HAIL...1.00IN
WIND...60MPH
 
$$

30
105 
WWUS51 KRLX 230509
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1209 AM EST TUE JAN 23 2018

KYC019-OHC053-087-WVC099-230519-
/O.EXP.KRLX.SV.W.0001.000000T0000Z-180123T0515Z/
Boyd KY-Gallia OH-Lawrence OH-Wayne WV-
1209 AM EST TUE JAN 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOYD...SOUTH
CENTRAL GALLIA...SOUTHEASTERN LAWRENCE AND NORTHWESTERN WAYNE
COUNTIES WILL EXPIRE AT 1215 AM EST...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3860 8266 3876 8236 3844 8239 3841 8251
      3840 8249 3832 8266
TIME...MOT...LOC 0509Z 230DEG 61KT 3872 8244 3861 8238 3852 8244 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:34 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 22, 9:34 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
934 PM EST Mon Jan 22 2018

.SYNOPSIS...
Cold front passes tonight with gusty showers followed by much
colder temperatures for Tuesday. Cool and unsettled conditions
continue Wednesday, then warmer to end the week.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
As of 925 PM Monday...

Will have to keep a close eye on storms developing to the west
with the potential to tap strong low level winds. Otherwise,
just minor tweaks to the forecast.

As of 517 PM Monday...

Will update the forecast to better handle the band of showers
currently moving through the area.

As of 238 PM Monday...

Deep upper level low will pass to our northwest during the
period. This will sponsor the passage of a strong cold front
across our area tonight. Initial showers now entering our
Kentucky counties should remain light and even diminish some as
they head east. A better line of showers is expected to develop
along the front and head eastward into our area overnight. Could
even see an isolated rumble of thunder with these. We will have
to watch the wind gust potential with this line of showers as
strong winds will be in place just above the surface. However,
did not hoist a wind advisory for now as low level inversion
should keep strongest winds aloft, and advisories issued by MRX
and RNK are for mountain wave potential which should not be a
concern on our side of the CWA border. Rainfall amounts are
expected to shake out in the one-quarter to one-half inch range,
which we should be able to handle hydro-wise.

A lull in the precip is expected behind the front Tuesday
morning before the passage of the upper level trough axis sparks
additional shower development during the afternoon on Tuesday.
Temperatures will reach early highs Tuesday morning and then
remain steady or slowly fall during the day. Rain showers will
transition to snow showers over the higher terrain by late
afternoon. The bigger issue on Tuesday will be gusty west-
southwest winds which may approach advisory criteria, especially
in the mountains.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/...
As of 240 PM Monday...

The dry slot behind the front fills in with low-level moisture
as the upper low rotates through the area Tuesday Night. As a
result of this and the passage of the upper level trough, there
is an enhanced potential for accumulating snowfall in the
northern lowlands and especially into the upslope areas of the
mountains. New snowfall Tuesday night into Wednesday morning
will amount to a dusting in the lowlands and around 2-3" in the
mountain zones according to latest guidance. Gusty winds in the
teens (lowlands) and up to the low 40's mph will again be
possible as the base of the trough moves through.

A break in the action is forecast Wednesday with a weak ridge
breaking otherwise troughing flow, however another upper level short
wave is quick to follow that will again enhance precipitation
potential. Any afternoon showers would be rain or a mix in the
lowlands with light snow accumulations possible in the mountains
late Wednesday through Thursday morning before drying out
entirely. High pressure builds from the southwest, drying the
region out and introducing warm air advection. Highs Thursday
according to a model blend will reach into the 40's in the
lowlands and to around 30 in the higher elevations.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 300 PM Monday...

Upper-level ridging increases and surface high pressure slides
across the southern CONUS to round out the work week introducing
warm air advection. Lowland temperatures Friday and Saturday will
flirt with 60 F under mostly sunny skies (Friday) and continued
WAA (Saturday) ahead of the next trough/surface low combination.
At this time - a large amount of timing and depth uncertainty
exists, so have kept the blend of operational guidance regarding
PoP as well as temperatures.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
As of 645 PM Monday...

Despite a band of showers moving through the area early this
evening, VFR conditions will prevail. A cold front with another
band of gusty showers can be expected later tonight, producing
mainly MVFR conditions, with some brief IFR possible. Conditions
will improve in many locations behind the front to VFR. Some
MVFR conditions may return Tuesday afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Frontal timing and restrictions could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 TUE
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    H    H    H    H    L    H    M    L
HTS CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    M
BKW CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    L

AFTER 00Z WEDNESDAY...
No widespread IFR expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ABE/MC
NEAR TERM...ABE/RPY
SHORT TERM...MC
LONG TERM...MC
AVIATION...RPY
Hazardous weather outlook, Jan 22, 2:50 PM EST, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
250 PM EST Mon Jan 22 2018

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-232000-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
250 PM EST Mon Jan 22 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wind gusts of 30 to 40 mph are anticipated on Tuesday. The gusty
winds will continue Tuesday night into Wednesday morning over the
higher elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ABE

In the hours before

Special weather statement, Jan 22, 10:41 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
1041 PM EST MON JAN 22 2018

KYZ101-102-230415-
Greenup-Carter-
1041 PM EST MON JAN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREENUP AND CARTER
COUNTIES...

At 1039 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Rome to Scranton. Movement was
northeast at 55 mph.

Wind gusts up to 45 mph and pea size hail are possible with these
storms.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Load, Gesling, Greenbo Lake, Oldtown, Letitia, Carter, South
Shore, Grahn, Hopewell, Brushart, Sciotoville, Hitchins, Warnock,
Soldier, Globe and Grays Branch.

This includes Interstate 64 in Kentucky between mile markers 149 and
174.

LAT...LON 3834 8323 3843 8323 3859 8307 3863 8307
      3868 8303 3873 8303 3872 8298 3876 8289
      3866 8286 3818 8290 3817 8298 3820 8301
      3818 8305 3823 8309 3827 8317 3823 8322
      3819 8323 3819 8326 3821 8330 3832 8334
TIME...MOT...LOC 0339Z 236DEG 49KT 3873 8336 3796 8352

30
Special weather statement, Jan 22, 11:17 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
1117 PM EST MON JAN 22 2018

OHZ084-230430-
Vinton-
1117 PM EST MON JAN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN VINTON
COUNTY...

At 1116 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Canal Winchester to 13 miles west of
Mcarthur. Movement was northeast at 65 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Eagle Mills.

LAT...LON 3937 8275 3936 8264 3937 8263 3937 8252
      3940 8251 3939 8246 3925 8276
TIME...MOT...LOC 0416Z 217DEG 74KT 3977 8279 3929 8273

30
Special weather statement, Jan 22, 11:21 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
1121 PM EST MON JAN 22 2018

OHZ084-230430-
Vinton-
1121 PM EST MON JAN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN VINTON
COUNTY...

At 1117 PM EST, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Canal Winchester to 12
miles west of Mcarthur. Movement was northeast at 60 mph.

Wind gusts to 45 mph and pea size hail are possible with these
storms.

Locations impacted include...
Eagle Mills.

LAT...LON 3937 8275 3936 8264 3937 8263 3937 8252
      3940 8251 3939 8242 3926 8276
TIME...MOT...LOC 0417Z 224DEG 56KT 3974 8278 3926 8271

30
Special weather statement, Jan 22, 11:26 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
1126 PM EST MON JAN 22 2018

KYZ101>103-105-OHZ087-230500-
Boyd-Greenup-Carter-Lawrence-Lawrence-
1126 PM EST MON JAN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...SOUTHEASTERN
GREENUP...NORTHWESTERN LAWRENCE...SOUTHEASTERN CARTER AND
SOUTHWESTERN LAWRENCE COUNTIES...

At 1126 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Grayson to near Newfoundland.
Movement was northeast at 50 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Ashland, Ironton, Grayson, Coal Grove, Cannonsburg, Lake Vesuvius,
Grayson Lake State Park, Webbville, Princess, Coalton, Denton,
Oldtown, Naples, Rush, Flatwoods, Russell, Vernon, Raceland,
Worthington and Wurtland.

This includes Interstate 64 in Kentucky between mile markers 166 and
188.

LAT...LON 3839 8302 3858 8278 3860 8274 3861 8275
      3872 8261 3823 8267 3812 8290 3817 8292
      3817 8298 3820 8301 3820 8304 3818 8305
      3820 8307
TIME...MOT...LOC 0426Z 230DEG 44KT 3836 8298 3812 8305

30
Special weather statement, Jan 22, 11:38 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
1138 PM EST MON JAN 22 2018

OHZ066-230515-
Perry-
1138 PM EST MON JAN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PERRY
COUNTY...

At 1137 PM EST, radar indicated strong thunderstorms were located
along a line extending from Harbor Hills to near Pleasantville to
near Bremen. Movement was east at 65 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City and Glenford.

LAT...LON 3993 8242 3992 8241 3991 8217 3990 8216
      3982 8217 3982 8211 3972 8210 3969 8237
      3974 8236 3974 8241 3983 8240 3984 8246
      3993 8246
TIME...MOT...LOC 0437Z 250DEG 56KT 3994 8245 3983 8245 3972 8250

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:17 PM ESTSpecial Weather StatementRLXVinton13 min
Jan 22, 11:21 PM ESTSpecial Weather StatementRLXVinton9 min
Jan 22, 11:38 PM ESTSpecial Weather StatementRLXPerry37 min
Jan 23, 12:12 AM ESTSpecial Weather StatementRLXGallia, Meigs33 min
Jan 23, 12:16 AM ESTSpecial Weather StatementRLXAthens29 min
Jan 23, 5:19 PM ESTAreal Flood WarningRLXMorgan24 hr
Jan 22, 10:41 PM ESTSpecial Weather StatementRLXCarter, Greenup34 min
Jan 22, 11:26 PM ESTSpecial Weather StatementRLXBoyd, Carter34 min
Jan 23, 12:13 AM ESTSpecial Weather StatementRLXLawrence32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Severe Thunderstorm Warnings in Ohio, 2018Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.